Alert archive / Oklahoma / Tornado Warnings in 2004
Tornado Warning 59, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Nov 10, 2004, 5:42 PM CST for Lincoln County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2004, 5:42 PM CST (23:42 UTC)
- Expired
- Nov 10, 2004, 6:15 PM CST
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Lincoln County, OK
The radar
The Norman radar (KTLX), 68 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 3:15 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 102341 TOROUN OKC125-110015- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 541 PM CST WED NOV 10 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA * UNTIL 615 PM CST * AT 541 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES SOUTH OF TRIBBEY...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BROOKSVILLE...MACOMB AND TRIBBEY TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3510 9708 3503 9704 3512 9679 3533 9686 $$ ...SPEG.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Nov 10, 2:56 PM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Nov 10, 2:56 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 256 PM CST WED NOV 10 2004 .DISCUSSION... BAND OF RAIN THAT MOVED ACROSS THE AREA THIS MORNING HAS MOVED INTO EASTERN OK. UPR LOW CONT TO SLOWLY MOVE EAST ALONG THE OK/KS BORDER. AREA OF SHWRS/TSTMS HAVE DEVELOPED IN NW OK UNDER THE UPR LOW AND NEAR THE SFC LOW. SHWRS/TSTMS WILL CONT TO BE POSSIBLE AS THE UPR LOW MOVES EAST AND COLD FRONT MOVES ACROSS THE FA. MINIMAL INSTABILITY AND STRONG WIND SHEAR COULD BE SUFFICIENT FOR SOME SVR STORMS TO DEVELOP. THE STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTN/TONITE WITH STRONG NORTHERLY WINDS BEHIND THE FRONT. WINDS WILL REMAIN STRONG DURING THE DAY THURS BEFORE FINALLY DECREASING LATE IN THE DAY. CLDS WILL KEEP TEMPS FROM HAVING A LARGE DIURNAL RANGE THRU THURS. AT OR BELOW FREEZING TEMPS POSSIBLE FRI MORNING ACROSS NW HALF OF FA AS CLDS BEGIN TO CLEAR OUT AND WEAK WINDS... WITH CLDS HELPING TO KEEP TEMPS FROM DROPPING RAPIDLY THURS NITE ACROSS SE HALF OF FA. HOWEVER...IF CLDS CLEAR OUT QUICKER THAN EXPECTED NEAR OR BELOW FREEZING TEMPS WILL BE POSSIBLE ACROSS MUCH OF THE FA FRI MORNING. WX PATTERN THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK IS DIFFICULT TO DISCERN. MODELS NOW SHOWING LOW...CURRENTLY ALONG THE WEST COAST...MOVING EASTWARD BUT BEING BROKEN UP INTO SEVERAL CHUNKS OF ENERGY AS STRONGER PIECE OF ENERGY DROPS SOUTH ALONG THE WEST COAST AND BECOMES MORE DOMINATE EVENTUALLY BECOMING A CLOSED LOW OVER SOUTHERN CA. THE PIECES OF ENERGY ROTATE AROUND THIS SECOND LOW WHICH WILL MAKE PRECIP POSSIBLE ACROSS WESTERN PORTIONS OF FA SAT. MAIN LOW THEN EXITS EAST AND AFFECTS THE AREA EARLY/MIDDLE OF NEXT WEEK. WITH THIS GFS HAS BECOME MORE ALIGNED WITH EUROPEAN/UKMET BUT TIMING/POSITIONS STILL UNCERTAIN SO WILL NOT MAKE ANY HUGE CHANGES IN EXTENDED ATTM...EXCEPT TO HAVE THE HIGHER POPS EARLY/MID WEEK ASSOCIATED WITH THE MAIN LOW. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 44 47 33 49 / 50 10 10 0 HOBART OK 41 46 31 47 / 20 10 10 0 WICHITA FALLS TX 45 50 34 49 / 20 10 10 0 GAGE OK 34 43 25 45 / 20 10 10 0 PONCA CITY OK 41 44 29 47 / 60 10 10 0 DURANT OK 51 53 38 51 / 60 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25
Hazardous weather outlook, Nov 10, 4:58 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
455 PM CST WED NOV 10 2004
OKZ004>048-050>052-TXZ083>090-111300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING.
LOCATION...
THE MODERATE RISK AREA IS GENERALLY EAST OF A LINE FROM
CHEROKEE...TO OKLAHOMA CITY AND NORMAN...TO ARDMORE LINE.
TIMING...
SEVERE THUNDERSTORMS WILL BE MOST LIKELY THROUGH MID EVENING...AND
MOST NUMEROUS OVER CENTRAL AND NORTH-CENTRAL PARTS OF OKLAHOMA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL LATE THIS EVENING.
DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM OVER FAR NORTHERN OKLAHOMA WILL
CONTINUE TO MOVE EASTWARD THROUGH TONIGHT. A SURFACE LOW PRESSURE
CENTER ASSOCIATED WITH THE STORM SYSTEM WILL ALSO MOVE EASTWARD OVER
CENTRAL PARTS OF OKLAHOMA. A DRY LINE WILL ALSO EXTEND SOUTHWARD
FROM THE SURFACE LOW AND MOVE EASTWARD WITH TIME. STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THIS DRY LINE. A
STRONGER COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT IN THE WAKE
OF THE DRY LINE AND STORM SYSTEM.
ALTHOUGH INSTABILITY WILL BE RELATIVELY WEAK...STRONG DEEP LAYER
SHEAR WILL BE SUFFICIENT FOR LOW-TOPPED SUPERCELLS...SOME OF WHICH
MAY PRODUCE WEAK AND SHORT-LIVED TORNADOES. LARGE HAIL WILL ALSO BE
ASSOCIATED WITH ANY SEVERE STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY NOV 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
WINDS WILL SHIFT TO THE NORTH TONIGHT BEHIND A STRONG COLD
FRONT...WITH GUSTS OVER 30 MPH COMMON. DRIVERS IN HIGH PROFILE
VEHICLES MAY EXPERIENCE PROBLEMS FROM THE WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS EXPECTED.
OTHER HAZARDOUS WEATHER...
BRISK NORTH WINDS GUSTING OVER 30 MPH WILL PERSIST INTO THURSDAY AS
COLDER AIR CONTINUES TO SPREAD INTO THE SOUTHERN PLAINS BEHIND THE
COLD FRONT. TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING OVER
NORTHERN OKLAHOMA FRIDAY MORNING... AND OVER MUCH OF THE AREA BY
SATURDAY MORNING.
THERE WILL BE A SLIGHT CHANCE OF SNOW OR MIXED PRECIPITATION OVER
PARTS OF FAR WESTERN AND NORTHWESTERN OKLAHOMA SATURDAY AND SATURDAY
NIGHT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM CST THURSDAY NOVEMBER 11TH.
11In the hours before
Special weather statement, Nov 10, 4:04 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 404 PM CST WED NOV 10 2004 OKZ025-102215- OKLAHOMA OK- 404 PM CST WED NOV 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR OKLAHOMA COUNTY. A STRONG THUNDERSTORM WAS LOCATED JUST NORTH OF WILL ROGERS AIRPORT AT 404 PM CST...MOVING NORTHEAST AT 30 MPH. HAIL AND VERY HEAVY RAIN CAN BE EXPECTED AS THE STORM TRACKS ACROSS OKLAHOMA CITY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Special weather statement, Nov 10, 4:15 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 415 PM CST WED NOV 10 2004 OKZ025-028-029-102230- CLEVELAND OK-MCCLAIN OK-OKLAHOMA OK- 415 PM CST WED NOV 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...MCCLAIN AND OKLAHOMA COUNTIES. STRONG THUNDERSTORMS WERE LOCATED JUST NORTH OF DOWNTOWN OKLAHOMA CITY...OVER WEST EDMOND...AND ABOUT 15 MILES SOUTHWEST OF NORMAN AT 415 PM ...MOVING NORTHEAST AT 30 MPH. SMALL HAIL...HEAVY DOWNPOURS...AND WINDS AROUND 40 MPH ARE POSSIBLE.
Special weather statement, Nov 10, 4:44 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 444 PM CST WED NOV 10 2004 OKZ026-102300- LINCOLN OK- 444 PM CST WED NOV 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY. A THUNDERSTORM PRODUCING A TORNADO WAS LOCATED 16 MILES SOUTHWEST OF WELLSTON...OR NEAR SPENCER AND JONES AT 444 PM...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE MOVING TOWARD THE WELLSTON AND CHANDLER AREAS. PEOPLE IN LINCOLN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 11
Special weather statement, Nov 10, 4:51 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 451 PM CST WED NOV 10 2004 OKZ028-040-102300- GARVIN OK-MCCLAIN OK- 451 PM CST WED NOV 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND MCCLAIN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF WAYNE AT 451 PM CST...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GARVIN AND MCCLAIN COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Nov 10, 4:56 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 456 PM CST WED NOV 10 2004 OKZ029-102315- CLEVELAND OK- 456 PM CST WED NOV 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL NORMAN AT 456 PM CST...MOVING NORTHEAST AT 30 MPH. PEOPLE IN CLEVELAND COUNTY...INCLUDING THE CITIES OF NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Nov 10, 5:14 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 514 PM CST WED NOV 10 2004 OKZ029-030-102330- CLEVELAND OK-POTTAWATOMIE OK- 514 PM CST WED NOV 10 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR EASTERN CLEVELAND AND POTTAWATOMIE COUNTIES. A STRONG THUNDERSTORMS WAS LOCATED FROM EXTREME NORTHEASTERN NORMAN JUST NORTHEAST OF LAKE THUNDERBIRD. ANOTHER STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF WANETTE AT 514 PM CST. THE STORMS WERE MOVING EAST AT 20 MPH. PEOPLE IN CLEVELAND AND POTTAWATOMIE COUNTIES...INCLUDING THE CITY OF SHAWNEE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 4:24 PM CST | Severe Thunderstorm Warning | OUN | Oklahoma | 36 min |
| Nov 10, 4:36 PM CST | Tornado Warning | OUN | Oklahoma | 24 min |
| Nov 10, 4:54 PM CST | Tornado Warning | OUN | Lincoln, Oklahoma | 51 min |
| Nov 10, 5:41 PM CST | Tornado Warning | OUN | Pottawatomie | 34 min |
| Nov 10, 5:57 PM CST | Tornado Warning | OUN | Payne | 48 min |
Nearby
Tornado Warnings in Oklahoma, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.